Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 194, NWS Tulsa, OK

June 6, 2005Madison County, Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 2005, 4:01 PM CDT for Madison County, Washington County, Arkansas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2005, 4:01 PM CDT (21:01 UTC)
Expired
Jun 6, 2005, 5:00 PM CDT
In force
59 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Madison County, AR, Washington County, AR

The radar

The Western Arkansas radar (KSRX), 106 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1657 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
968 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 062100
SVRTSA
ARC087-143-062200-
/O.NEW.KTSA.SV.W.0194.050606T2101Z-050606T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
401 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN NORTHWEST ARKANSAS
  EASTERN WASHINGTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 500 PM CDT

* AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
  TO 60 MPH.  THIS STORM WAS LOCATED 5 MILES NORTHWEST OF WESLEY...
  MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HINDSVILLE...
  HUNTSVILLE...FORUM...CLIFTY AND MARBLE.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3619 9408 3599 9401 3613 9356 3631 9370

$$
3 follow-up statements
000 
WWUS54 KTSA 062119
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
419 PM CDT MON JUN 6 2005

ARC087-143-062200-
/O.CON.KTSA.SV.W.0194.000000T0000Z-050606T2200Z/
MADISON AR-WASHINGTON AR-
419 PM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR
WASHINGTON AND MADISON COUNTIES...

AT 417 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND
WINDS TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 4 MILES NORTH OF MAYFIELD TO FORUM...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ALABAM...
FORUM...BEST AND CLIFTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3622 9403 3600 9400 3617 9361 3631 9370

$$
000 
WWUS54 KTSA 062144
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
443 PM CDT MON JUN 6 2005

ARC143-062153-
/O.CAN.KTSA.SV.W.0194.000000T0000Z-050606T2200Z/
WASHINGTON AR-
443 PM CDT MON JUN 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON COUNTY HAS BEEN
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
WASHINGTON COUNTY.

LAT...LON 3627 9386 3609 9372 3617 9361 3631 9370

$$

ARC087-062200-
/O.CON.KTSA.SV.W.0194.000000T0000Z-050606T2200Z/
MADISON AR-
443 PM CDT MON JUN 6 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR
MADISON COUNTY...

AT 439 PM CDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
THAT WERE PRODUCING PENNY SIZE HAIL.  THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 3 MILES NORTH OF CLIFTY TO 3 MILES NORTHEAST OF
FORUM TO 3 MILES SOUTHEAST OF ALABAM...MOVING NORTHEAST AT 10 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF NORTHERN MADISON COUNTY.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3627 9386 3609 9372 3617 9361 3631 9370

$$
000 
WWUS54 KTSA 062158
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
458 PM CDT MON JUN 6 2005

ARC087-062208-
/O.EXP.KTSA.SV.W.0194.000000T0000Z-050606T2200Z/
MADISON AR-
458 PM CDT MON JUN 6 2005

...THE SEVERE THUNDERSTORM WARNING FOR MADISON COUNTY EXPIRES AT 500
PM CDT...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS...SMALL HAIL...AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM ACROSS NORTHERN MADISON COUNTY.

LAT...LON 3627 9386 3609 9372 3617 9361 3631 9370

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:55 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 6, 2:55 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
255 PM CDT MON JUN 6 2005

.MESOSCALE UPDATE...
THUNDERSTORMS HAVE STRENGTHENED RAPIDLY AHEAD OF THE
APPROACHING MCV...ENCOUNTERING A MODERATELY UNSTABLE AIRMASS WITH
A LIMITED CAPPING INVERSION. WIND FIELDS ARE MEAGER RESULTING IN
VERY WEAK DEEP LAYER SHEAR...HOWEVER THERMODYNAMIC ENVIRONMENT DOES
SUPPORT A RISK OF SEVERE CRITERIA HAIL /LIKELY REMAINING BELOW
QUARTER SIZE/. EXPERIMENTAL GUSTS TECHNIQUES SHOWING POTENTIAL FOR
DOWNBURST WINDS TO ALSO APPROACH SEVERE CRITERIA. WARNING
OPERATIONS HAVE BEEN INITIATED...WITH INITIAL CELL STRUCTURE
SUPPORTING THE MULTI-CELL MODE.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Jun 6, 2:45 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
245 PM CDT MON JUN 6 2005

ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
245 PM CDT MON JUN 6 2005

UPDATED

...THUNDERSTORMS MAY BECOME SEVERE IN NORTHWEST ARKANSAS THIS AFTERNOON...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
	RISK...NONE.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...BENTON CARROLL WASHINGTON MADISON
        CRAWFORD FRANKLIN AND SEBASTIAN COUNTIES.

FLASH FLOOD.
        RISK...ELEVATED.
	AREA...NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...STEEP TERRAIN OF BENTON CARROLL
        WASHINGTON MADISON CRAWFORD FRANKLIN AND SEBASTIAN COUNTIES.

DISCUSSION...
THUNDERSTORMS HAVE DEVELOPED RAPIDLY IN NORTHWEST ARKANSAS
BETWEEN 2 AND 230 PM.  A FEW OF THOSE THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING LARGE HAIL AND DAMAGING WINDS.  SLOW MOVEMENT AND
NUMEROUS THUNDERSTORMS WILL CONTRIBUTE TO AN ELEVATED RISK FOR
FLASH FLOODS.  THE THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH
EARLY THIS EVENING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER TROUGH EMBEDDED IN WEAK FLOW ALOFT WILL CROSS THE SOUTHERN
PLAINS OVER THE WEEKEND. THIS WILL SLIGHTLY ENHANCE CHANCES FOR
SHOWERS AND THUNDERSTORMS ON SATURDAY AND SUNDAY.

EMERGENCY MANAGEMENT PLANNING STATEMENT...

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Jun 6, 2:54 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
254 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 PM     HAIL             LAVACA                  35.34N 94.17W
06/06/2005  0.75 INCH        SEBASTIAN          AR   LAW ENFORCEMENT

&&

NMK
Special weather statement, Jun 6, 3:09 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
309 PM CDT MON JUN 6 2005

ARZ010-062100-
WASHINGTON AR-
309 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 400 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     WASHINGTON

AT 309 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF FAYETTEVILLE...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...SHADY GROVE...FAYETTEVILLE...
SPRINGDALE...GOSHEN...WHEELER...JOHNSON AND SONORA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...VERY HEAVY
RAIN...AND WIND GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD
REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO
A WARNING.
Local storm report, Jun 6, 3:19 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
319 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             5 SSE MEG               35.34N 93.86W
06/06/2005  0.75 INCH        FRANKLIN           AR   EMERGENCY MNGR

&&

GEW
Local storm report, Jun 6, 3:31 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HAIL             1 N TONEY               35.68N 93.72W
06/06/2005  0.75 INCH        FRANKLIN           AR   EMERGENCY MNGR

            PENNY SIZED HAIL REPORTED ON I-40 AT MILE MARKER 29.

&&

NMK
Special weather statement, Jun 6, 3:50 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT MON JUN 6 2005

ARZ010-011-062145-
MADISON AR-WASHINGTON AR-
350 PM CDT MON JUN 6 2005

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHWEST ARKANSAS
     MADISON AND EASTERN WASHINGTON

AT 350 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF GOSHEN...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HARMONY...GEORGETOWN...TUTTLE...
MAYFIELD...HUNTSVILLE...AURORA...WESLEY...HINDSVILLE...FORUM...
ALABAM...ELKINS...BLACK OAK...GOSHEN AND SONORA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL...WIND GUSTS TO
50 MPH...AND VERY HEAVY RAIN.
Local storm report, Jun 6, 3:54 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     HAIL             4 E VAN BUREN           35.44N 94.28W
06/06/2005  1.00 INCH        CRAWFORD           AR   PUBLIC

&&

NMK

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 2:26 PM CDTSevere Thunderstorm WarningTSASebastian49 min
Jun 6, 2:37 PM CDTSevere Thunderstorm WarningTSACrawford53 min
Jun 6, 2:50 PM CDTSevere Thunderstorm WarningTSAFranklin55 min
Jun 6, 3:12 PM CDTFlash Flood WarningTSAFranklin3 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.